Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 11, 2007, 1:38 PM CDT for Lamar County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2007, 1:38 PM CDT (18:38 UTC)
- Expired
- Apr 11, 2007, 2:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 11 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 111839
SVRBMX
ALC075-111915-
/O.NEW.KBMX.SV.W.0083.070411T1838Z-070411T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
138 PM CDT WED APR 11 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 215 PM CDT
* AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE
HAIL. THIS STORM WAS LOCATED 11 MILES WEST OF SULLIGENT...OR ABOUT
10 MILES SOUTHEAST OF AMORY...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SULLIGENT BY 145 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3398 8847 3381 8838 3390 8795 3405 8800
3404 8818
$$1 follow-up statement
000
WWUS54 KBMX 111856
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT WED APR 11 2007
ALC075-111915-
/O.CON.KBMX.SV.W.0083.000000T0000Z-070411T1915Z/
LAMAR AL-
155 PM CDT WED APR 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHERN LAMAR COUNTY...
AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR PINE SPRINGS...OR ABOUT 15 MILES
SOUTHWEST OF HAMILTON...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BEAVERTON BY 200 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR ALABAMA.
LAT...LON 3398 8847 3381 8838 3390 8795 3405 8800
3404 8818
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 10:19 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 11, 10:19 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1019 AM CDT WED APR 11 2007 .UPDATE...FOR PUBLIC DISCUSSION. && .DISCUSSION... DID A QUICK UPDATE TO REFLECT THE CURRENT RADAR AND TEMPERATURE TRENDS. AT 15Z THE COLD FRONT IS ALONG THE MISSISSIPPI RIVER AND SHOWERS WITH ISOLATED THUNDERSTORMS HAVE BEGUN TO MOVE INTO NORTHWEST ALABAMA. THE RAIN HAS BEEN MOVING INTO CENTRAL ALABAMA A BIT QUICKER SO HAVE ADJUSTED THE GRIDS AND FORECAST FOR THIS. SKIES ARE STILL CLOUDY AREA WIDE AND IT WILL TAKE SOME TIME FOR BREAKS TO OCCUR SO HAVE ADJUSTED THE SKI GRIDS TOO. DUE TO THE ABUNDANT CLOUDS TEMPERATURES HAVE NOT WARMED AS QUICKLY SO MADE SOME ADJUSTMENTS THERE AS WELL. && .AVIATION...12Z TAF DISCUSSION. MESSY DAY AT HAND...STARTING WITH LOW MVFR OR IFR CEILINGS AT ALL SITES THIS MORNING. NOT EXPECTING ANY IMPROVEMENT AHEAD OF SHOWERS AND THUNDERSTORMS THAT WILL BE APPROACHING FROM THE WEST. IN ADDITION TO PROLONGED IFR CONDITIONS TODAY...MAY SEE SEVERAL HOURS OF REDUCED VISIBILITY DUE TO THUNDERSTORMS...ESPECIALLY TCL, BHM, EET, AND ANB. EXPECT ISOLATED THUNDERSTORMS AT MGM AND TOI. WINDS WILL ALSO BE BREEZY OUT OF THE SOUTH...AFFECTING ANY EAST/WEST ORIENTED RUNWAYS. CEILINGS SHOULD FINALLY COME UP TO VFR BEHIND THE STORMS/FRONT DURING THE EVENING HOURS TONIGHT. JD/81 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY ZONES 11>15...17...22>26 THROUGH 5 PM. && 80/81
Hazardous weather outlook, Apr 11, 1:15 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT WED APR 11 2007 ALZ011>015-017>050-121830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 115 PM CDT WED APR 11 2007 ...SLIGHT RISK OF SEVERE WEATHER TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION HAS PLACED ALL OF CENTRAL ALABAMA IN A SLIGHT RISK AREA FOR SEVERE WEATHER. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF A MORE ORGANIZED LINE OF THUNDERSTORMS AND RAPIDLY SWEEP ACROSS THE AREA. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND LOCALLY DAMAGING WINDS. IN GENERAL THESE STORMS WILL BE MOVING INTO A MORE STABLE AIRMASS...THUS A GENERAL WEAKENING TREND IS EXPECTED AS THEY MOVE FROM WEST TO EAST ACROSS THE STATE. ALL CONVECTION SHOULD MOVE INTO GEORGIA BY 03Z. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN LATE FRIDAY NIGHT AND SATURDAY. A SQUALL LINE WILL DEVELOP TO THE WEST ON FRIDAY AND THEN MOVE INTO WESTERN ALABAMA DURING THE OVERNIGHT HOURS FRIDAY NIGHT. THE SQUALL LINE WITH EMBEDDED STRONG TO SEVERE THUNDERSTORMS WILL BE IN EASTERN ALABAMA BY MID-DAY. WITH THIS SQUALL LINE WE ARE ANTICIPATING HEAVY RAIN...DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. THIS SYSTEM WILL NEED TO BE CLOSELY MONITORED AS WE APPROACH THE WEEKEND. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY LATER TODAY AND WILL LIKELY BE NECESSARY LATE FRIDAY NIGHT INTO SATURDAY. JD/81
In the hours before
Special weather statement, Apr 11, 1:23 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 123 PM CDT WED APR 11 2007 ALZ011-111900- MARION- 123 PM CDT WED APR 11 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 200 PM CDT... AT 119 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WAS ENTERING INTO WESTERN MARION...MOVING EAST AT 40 MPH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:20 AM CDT | Lake Wind Advisory | BMX | Blount, Fayette, Jefferson, Lamar, Marion, Pickens and 5 more | 13 hr |
| Apr 11, 1:46 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 29 min |
| Apr 11, 1:59 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Sumter | 31 min |
| Apr 11, 2:11 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 22 min |
| Apr 11, 2:14 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 21 min |
| Apr 11, 2:15 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 45 min |
| Apr 11, 2:25 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 35 min |
| Apr 11, 2:29 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 46 min |
| Apr 11, 2:43 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 32 min |
| Apr 11, 2:45 PM CDT | Tornado Warning | BMX | Walker | 30 min |
| Apr 11, 2:49 PM CDT | Tornado Warning | BMX | Bibb, Hale, Perry | 41 min |
| Apr 11, 2:55 PM CDT | Tornado Warning | BMX | Dallas, Hale, Marengo, Perry | 50 min |
| Apr 11, 3:04 PM CDT | Tornado Warning | BMX | Jefferson | 26 min |
| Apr 11, 3:05 PM CDT | Tornado Warning | BMX | Tuscaloosa | 25 min |
| Apr 11, 3:26 PM CDT | Tornado Warning | BMX | Blount, Jefferson | 34 min |
| Apr 11, 3:27 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Shelby | 33 min |
| Apr 11, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 13 min |
| Apr 11, 3:40 PM CDT | Tornado Warning | BMX | Autauga, Dallas | 50 min |
| Apr 11, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 34 min |
| Apr 11, 3:57 PM CDT | Tornado Warning | BMX | Chilton, Coosa | 33 min |
| Apr 11, 4:15 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 30 min |
| Apr 11, 4:27 PM CDT | Tornado Warning | BMX | Autauga, Elmore | 48 min |
| Apr 11, 4:30 PM CDT | Tornado Warning | BMX | Coosa, Tallapoosa | 45 min |
| Apr 11, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 34 min |
| Apr 11, 4:49 PM CDT | Tornado Warning | BMX | Montgomery | 26 min |
| Apr 11, 4:51 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 29 min |
| Apr 11, 5:09 PM CDT | Tornado Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 51 min |
| Apr 11, 5:19 PM CDT | Tornado Warning | BMX | Chambers, Tallapoosa | 41 min |
| Apr 11, 5:55 PM CDT | Tornado Warning | BMX | Lee, Macon, Russell | 65 min |
| Apr 11, 5:59 PM CDT | Tornado Warning | BMX | Chambers | 16 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.